MAUDE Adverse Event Report: KARL STORZ ENDOVISION LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT

KARL STORZ ENDOVISION LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT
Model Number 495ND
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported the patient received an approximately dime-sized burn to the upper forearm when the equipment (a telescope attached to an active 495nd light cable connected to a tl400 light source), was laid on the patient and the light cable became disconnected from the scope.The patient required wound treatment.
 
Additional Manufacturer Narrative
The customer indicated that the event was due to user error, that there was no problem with the equipment, and that it will not be returned for evaluation.This event is filed under internal complaint id (b)(4).This complaint involves a total of 2 items, complaint numbers: (b)(4) and (b)(4) (for the tl400 light source), of which (b)(4) is probably the cause of the burn.There will be no separate report for (b)(4).
 
Additional Manufacturer Narrative
Our instructions for use explicitly warn against patient contact in connection with the switched-on light source and resulting tissue trauma, and it is explicitly pointed out to the correct connection with the used combination products.This event is filed under internal complaint id (b)(4).

Brand Name
LIGHT CABLE, 3.5MM X 300CM. LGTH 9.8 FT
Common Device Name
LIGHT CABLE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16303702
Report Number1221826-2023-00031
Device Sequence Number7049348
Product Code FCW
UDI-Device Identifier04048551168899
UDI-Public4048551168899
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495ND
Device Catalogue Number495ND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight81 KG